Nevirapine is a non-nucleoside reverse transcriptase inhibitor widely used in combination with other antiretroviral agents for the treatment of HIV infection. Severe rash, including the Stevens-Johnson syndrome (SJS), is the major toxicity of nevirapine and is described in the package labeling with a prominent, boxed warning. Though physicians treating large populations of patients with HIV are well aware of this complication, only one other report of nevirapine-associated SJS has been documented in the dermatology literature. We describe 2 cases of SJS related to nevirapine use and review the literature on this newly recognized association. (J Am Acad Dermatol 2001;44:354-7.)Le texte complet de cet article est disponible en PDF.
| This supplement is made possible through an educational grant from Ortho Dermatological to the American Academy of Dermatology.
| Reprint requests: Adelaide A. Hebert, MD, Department of Dermatology, University of Texas Medical School at Houston, 6431 Fannin, MSB 1.186, Houston, TX 77030. E-mail: firstname.lastname@example.org